MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BOXED INCISOR PLUS BL,(BX6); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BOXED INCISOR PLUS BL,(BX6); SAW, POWERED, AND ACCESSORIES
Catalog Number 7205345
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder cuff repair surgery, it was found that the planer head had debris falling off.A backup device was used to complete the surgery.No significant delay or patient injury reported.
 
Additional Manufacturer Narrative
One 4.5 incisor blade was returned for evaluation.Visual assessment of the device showed the blade is bent.Functional inspection was performed and the inner blade did not rotate freely within the outer blade, friction was felt in the unloaded condition.The inner blade showed abrasions at the distal tip and proximal end near the slough chamber.The outer blade showed corresponding abrasions on its edgeform teeth.The condition of the device indicates an excessive lateral load was placed on it during use.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
BOXED INCISOR PLUS BL,(BX6)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8881555
Report Number1219602-2019-00943
Device Sequence Number2048077
Product Code HAB
UDI-Device Identifier03596010251688
UDI-Public03596010251688
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2023
Device Catalogue Number7205345
Device Lot Number50752620
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2019
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date08/10/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight65